# SDR 97ZZZX2791

- Difficulty date: May 27, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N142CK
- Make and model: Piper PA-44-180
- Aircraft serial: 447995252
- Engine: Lyc O360E1A6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW15322
- Condition: Loose Stud
- Location: Rocker Arm
- Part time: 1,269 hours
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

ENGINE LOST POWER DURING FLIGHT.  SAFE LANDING C/W.  MAINT FOUND NR 2 CYLINDER PUSH ROD BENT.  FURTHER INSPECTION REVEALED ROCKER ARMS ON THAT CYLINDER VERY LOOSE, ALMOST FELL OFF WHEN ROCKER COVER REMOVED.  ROCKER SHAFT STUDS FOUND BACKED OUT. THERE ARE NO SAFTIES TO PREVENT THIS FROM HAPPENING.  DAMAGED CYLINDER HAD TO BE CHANGED.  SUBMITTER SUGGESTS C/W FACTORY RECOMMENDED 400-HOUR VALVE TRAIN INSPECTION PROCEDURES.  ALSO, SUGGESTS MANUFACTURER RE-DESIGN ROCKER ARM ATTACHMENT OR INSTALL SAFETY ON STUDS.
